Prezista, Norvir and Truvada with or without food??
Mar 11, 2012
I have just been to the doctor after my second labs and all seems to slowly be going in the right direction. VL has gone down from 5,500 to 51 and CD4's up from 219 to 322, 11% to 16%, in 3.5 months.
I am very worried about taking my meds EXACTLY as l should. I take them with dinner and although l thought that a 2 hour give or take difference was O.K., my doctor just told me that it is better that l take them at the exact time everyday even if that means taking them without any food. I was quite surprised as l thought food was one of the requirements for this regimen...
Anyway, l would just like to know where you stand with this issue. Is there a 2hour forgiveness to my regimen? What is the actual safe forgiveness for my treatment? When travelling, is it better to move my takes up in time, instead of delaying them, and then move them up again, even if this means moving them up 4-5h twice in 2 weeks? I now worry that the way l have been taking them is not good enough and may result in failure or resistance later on.
I hope l was clear enough. My English is not my first language and sometimes l worry l don't know how to express my thoughts ;)
Thank you so very much once again for your dedication!
Response from Dr. Young
Hello and thanks for posting.
Your English is perfectly clear.
With current once-daily HIV treatments, there's easily a several hour window (that would include the 2 hours that you ask about) of time that you can take your medications. On the other hand, with certain medications (including darunavir/Prezista), it's important to take the medication with food. This is because the absorption of the medication is significantly lower on an empty stomach.
What's probably more important for your medication isn't the time of dose, but rather that it falls within a couple of hours of a meal or snack.
As for traveling, I'd set my clock to the new time zone and just continue taking your medications as when you're home.
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Masturbation Worried I Have HIV
- Jock Itch After Swallowing Cum Sign Of HIV AIDS
- Muscle Ache After Performing Oral Sex Sign Of HIV AIDS
- Rash After Oral Sex Hooker What Are The Chances Of HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- White Spots After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.